It is currently Sat Aug 19, 2017 6:18 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 3 posts ] 
Author Message
PostPosted: Thu Jul 22, 2010 2:32 pm 
Offline
New Poster
New Poster

Joined: Wed Jul 21, 2010 12:15 am
Posts: 3
First off, can someone explain to me exactly what post acute withdrawl syndrome is??? Symptoms, duration, etc... Second, the liquid taper seems like an awesome way to totally wean and it gives me a lot of hope for my future. The main question I have about it is the naloxene aspect. Doesn't crushing and dissolving a suboxone pill activate the naloxene and therefore put the person in precipatated w/d? Precipated w/d is the absolute worst of the worst...I had methadone still in my system when I switched to sub (slow metabolism and I would recommend 3 days off anything instead of 2) and I wanted to die. Anyways if anyone could help with these 2 questions I would greatly appreciate it.


Top
 Profile  
 
 Post subject:
PostPosted: Thu Jul 22, 2010 4:08 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
Hello ksnizzo and welcome to the forum,

Here's some info on PAWS from Wikipedia (not the most medically legitimate source, but hey): Post–acute withdrawal syndrome (PAWS) (also sometimes referred to as post withdrawal syndrome or protracted withdrawal syndrome) is a set of persistent impairments that occur after withdrawal from alcohol, opiates, benzodiazepines and other substances.Post acute withdrawal syndrome affects many aspects of recovery and everyday life, including the ability to keep a job and interact with family and friends. Symptoms occur in three-quarters of persons recovering from long-term use of alcohol, methamphetamine, or benzodiazepines and to a lesser degree other psychotropic drugs. Symptoms can include mood swings, cognitive impairment, and difficulty forming new memories.

I went from my active addiction straight to Suboxone and have never suffered PAWS so I can't give you any personal experience or knowledge on it. I do know that PAWS has been said to be responsible more so than acute w/d for the person suffering a relapse/returning to whatever drug they came off of. Not everyone suffers from it though. Just like acute w/d, I would say expectation also plays a part in how badly a person feels. If a person expects to go through hell, they generally do. Others who know nothing about PAWS will suffer less so. The power of suggestion.

As for naloxone causing precipitated w/d when using the liquefied taper, no, it doesn't happen. It only happens when the pill is injected.

I'm sorry I can't offer you more or better information, but I hope this helps even a little bit. Again, welcome to the forum. Perhaps when you're comfortable doing so you can post an introduction and tell us more about yourself. I look forward to that.

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
 Post subject:
PostPosted: Thu Jul 22, 2010 4:36 pm 
Hi ksnizzo. You are asking valid questions, especially if you are considering tapering and getting off Suboxone at some point.
I completely agree with Hatmaker about the fear of activating the naloxone by using the liquid taper method described here on the forum - nothing to worry about as long as you're not injecting the solution. I can certainly imagine your fear of precipitated withdrawal with you having gone through it before! What a nightmare that sounds like!
I have thankfully not gone through that, but I have been through PAWS. Hatmaker is right on that one too. It led to my relapse and I'm convinced that it leads to the relapse of many other opiate addicts. Acute withdrawal was horrid, but I've always been reasonably good at handling most anything if I know it will end....and the acutes did end. But PAWS was another story.....it dragged on for months and months and months. I'm sure expectations can have something to do with it, but for me, I can't say that I had any real expectations about it. In fact, if anything I think I did not expect it to be such a problem and I'd say I was more surprised than not, that it was so bad and lingered as long as it did. I finally started Suboxone after having been off full agonists for 10 months. Well, I say 'off'....I did have some minimal and sporadic use of hydrocodone during that ten months, but very minimal especially during the first 8-9 months and my drug use never escalated to large quantities or even daily use prior to starting Suboxone. I started Suboxone primarily to treat the misery of PAWS and to prevent a full-blown relapse, which I knew was coming.
Anyway....for me, PAWS consisted of very low motivation, moderately depressed mood, and unshakeable cravings for opiates. I don't recall memory issues or mood swings specifically, but I'm sure everyone is different. I recall having some 'better' days than others, but for the most part I was pretty miserable mood-wise. It was tough and eventually became, for me anyway, unbearable.
Suboxone has been a Godsend for me. It really has. I'm down to about 1mg/day after a little over one year on it. I plan to stay at this dose for a while longer and may soon convert to the liquid method myself. My hope is that by using that taper or another which provides getting down to an extremely low dose of bupe, I will be like the others here who have had a painless and PAWSless cessation of the drug!
I've gone long, as usual. Hope that helped some. Glad to have someone new here!


Top
  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 3 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group